1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Gliclazide

Discussion in 'Sulphonylureas & Prandial Glucose Regulators' started by Hartnell6, Aug 9, 2017.

  1. Hartnell6

    Hartnell6 Type 2 · Well-Known Member

    Messages:
    73
    Likes Received:
    37
    Trophy Points:
    38
    Has anyone had severe stomach pain on gliclazide ?
    I've been taking gliclazide 40mg for the last two days yesterday was awful I felt so ill being dizzy and sick all day and blood sugars were high couldn't get them below 15. Today I have high sugars about 11 but I have the most awful pain in my stomach it's very unbearable
    If anyone can help I would be great full
     
  2. Energize

    Energize Type 2 · Well-Known Member

    Messages:
    810
    Likes Received:
    458
    Trophy Points:
    103
    Hi Hartnell16

    I was prescribed Gliclazide and didn't tolerate it well. I felt really nauseated, if I remember correctly, but I don't remember having any abdominal pain.

    I went back to GP, explained how I felt on these tablets and I was changed to Glipizide instead. I had no problem with these so maybe you should discuss this issue with your GP and hopefully s/he will change you to an alternative.

    Wishing you all the best :)
     
  3. pleinster

    pleinster Type 2 · Well-Known Member

    Messages:
    1,632
    Likes Received:
    5,064
    Trophy Points:
    198
    I had some nightmares on Gliclazide (actual nightmares not metaphorical ones) and felt a wee bit woozy initially but never had that kind of stomach pain. I would definitely raise it with your doctor; it may well, of course, be something else altogether...and bugs do increase BG. By the way, I got my blood sugars down far more easily an in a far more controlled way when I came off Gliclazide and went low carb. There is always, I would say, an increased risk of hypo on Gliclazide if you are on certain diets. Anyway, I hope it resolves itself soon...maybe just an initial reaction which will ease. Anything else changed?
     
    • Agree Agree x 1
  4. chelseaman

    chelseaman Type 2 · Newbie

    Messages:
    4
    Likes Received:
    1
    Trophy Points:
    23
    Hi Hartnell, any update on your stomach pains with Gliclazide as I`ve had similar issues with it? Thanks.
     
  5. Tipetoo

    Tipetoo Type 2 · Expert

    Messages:
    9,005
    Likes Received:
    14,072
    Trophy Points:
    198
    Hartnell6 was last seen: 1y 16w ago, I do not think she will be back anytime soon
     
    • Agree Agree x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook